Super Affiliates

Permanent Unwanted Tattoo Removal by Tattoo Expert

Permanent Unwanted Tattoo Removal by Tattoo Expert
Safely, Painlessly, Laserlessly and Naturally in Removing any Unwanted Tattoos in 2 to 8 Weeks, Guaranteed

Sunday, 1 December 2013

Selective serotonin re-uptake inhibitor (SSRI) discontinuation syndrome - Treatments In conventional medicine perspective

Selective serotonin re-uptake inhibitors or serotonin-specific reuptake inhibitor (SSRIs) are a types of  antidepressant medications to treat depression and certain neurological disorders, including  obsessive-compulsive disorder, panic disorder (PD), generalized anxiety disorder, post traumatic stress disorder (PTSD), and social anxiety disorder (SAD), etc..

SSRI discontinuation syndrome is defined as a condition of a syndrome as a result of interruption, reduced doses or discontinuation of any anti depressant medication, including SSRI (selective serotonin re-uptake inhibitor) and serotonin–norepinephrine reuptake inhibitor (SNRI), researchers  showed that The SSRI discontinuation syndrome is a characteristic selective serotonin reuptake inhibitor (SSRI) discontinuation syndrome appears to exist. It is usually mild, commences within 1 week of stopping treatment, resolves spontaneously within 3 weeks, and consists of diverse physical and psychological symptoms, the commonest being dizziness, nausea, lethargy and headache. SSRI reinstatement leads to resolution within 48 h(1).
Treatments
A. In conventional medicine perspective
A.1. Graduation of doses and later discontinued
There are suggestion that symptoms may occur even if the SSRI dose is tapered gradually. In half of 50 reported cases, an attempt was made to taper the SSRI, although details concerning the duration and rapidity of taper were not provided consistently. At this point, it is unclear whether tapering SSRIs will reduce the risk nor is it clear whether we should advocate the routine taper of SSRIs when stopping treatment. The only known effective treatment is the re-introduction of the SSRI which is associated with rapid resolution of symptoms. Unfortunately, the syndrome tends to recur in approximately 75% of patients when the same SSRI is later discontinued(12).

A.2. Treatment depends on symptom severity
If symptoms of SSRI discontinuation are so severe, or do not respond to symptom management, patients may be necessary to reinstate the antidepressants and withdrawn the medication slowly as mention above. Others suggested to switch to a long half-life medication at a relatively low dose and then stop taking  SSRI altogether(20).

A.3. Treating the symptoms
Certain medication may be prescribed to treat the symptoms of Selective serotonin re-uptake inhibitor (SSRI) discontinuation syndrome. Please consult with your doctor.

Chinese Secrets To Fatty Liver And Obesity Reversal
Use The Revolutionary Findings To Achieve 
Optimal Health And Loose Weight

Super foods Library, Eat Yourself Healthy With The Best of the Best Nature Has to Offer

Back to General health http://kylejnorton.blogspot.ca/p/general-health.html

Back to Kyle J. Norton Home page http://kylejnorton.blogspot.ca  


Sources
(1) http://www.ncbi.nlm.nih.gov/pubmed/10958258
(12) http://www.circlemedhealthcare.com/ssri.pdf
(20) http://onlinelibrary.wiley.com/doi/10.1002/%28SICI%291099-1166%28199806%2913:6%3C421::AID-GPS774%3E3.0.CO;2-Y/abstract;jsessionid=3C78BDD20E857C086A4C305B9880784E.d02t02